Osaka Journal of Mathematics

Even sets of ($-4$)-curves on rational surface

María Martí Sánchez

Full-text: Open access

Abstract

We study rational surfaces having an even set of disjoint ($-4$)-curves. The properties of the surface $S$ obtained by considering the double cover branched on the even set are studied. It is shown, that contrarily to what happens for even sets of ($-2$)-curves, the number of curves in an even set of ($-4$)-curves is bounded (less or equal to 12). The surface $S$ has always Kodaira dimension bigger or equal to zero and the cases of Kodaira dimension zero and one are completely characterized. Several examples of this situation are given.

Article information

Source
Osaka J. Math., Volume 48, Number 3 (2011), 675-690.

Dates
First available in Project Euclid: 26 September 2011

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1317044941

Mathematical Reviews number (MathSciNet)
MR2837675

Zentralblatt MATH identifier
1229.14030

Subjects
Primary: 14J26: Rational and ruled surfaces 14J17: Singularities [See also 14B05, 14E15]

Citation

Martí Sánchez, María. Even sets of ($-4$)-curves on rational surface. Osaka J. Math. 48 (2011), no. 3, 675--690. https://projecteuclid.org/euclid.ojm/1317044941


Export citation

References

  • W. Barth, C. Peters and A. Van de Ven: Compact Complex Surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 4, Springer, Berlin, 1984.
  • A. Beauville: Complex Algebraic Surfaces, London Mathematical Society Lecture Note Series 68, Cambridge Univ. Press, Cambridge, 1983.
  • F.R. Cossec and I.V. Dolgachev: Enriques Surfaces, I, Progress in Mathematics 76, Birkhäuser Boston, Boston, MA, 1989.
  • O. Debarre: Inégalités numériques pour les surfaces de type général, Bull. Soc. Math. France 110 (1982), 319–346.
  • M. De Franchis: Sugl'integrali di Picard relativi a una superficie doppia, Rend. Circ. Mat. Palermo 20 (1905), 331–334.
  • I. Dolgachev, M. Mendes Lopes and R. Pardini: Rational surfaces with many nodes, Compositio Math. 132 (2002), 349–363.
  • I.V. Dolgachev and D.-Q. Zhang: Coble rational surfaces, Amer. J. Math. 123 (2001), 79–114.
  • B. Harbourne and W.E. Lang: Multiple fibers on rational elliptic surfaces, Trans. Amer. Math. Soc. 307 (1988), 205–223.
  • E. Horikawa: Algebraic surfaces of general type with small $c^{2}_{1}$, V, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 28 (1981), 745–755 (1982).
  • Y. Lee and J. Park: A simply connected surface of general type with $p_{g}=0$ and $K^{2}=2$, Invent. Math. 170 (2007), 483–505.
  • Y. Miyaoka: The maximal number of quotient singularities on surfaces with given numerical invariants, Math. Ann. 268 (1984), 159–171.
  • Y. Miyaoka: On the Chern numbers of surfaces of general type, Invent. Math. 42 (1977), 225–237.
  • M. Reid: Chapters on algebraic surfaces; in Complex Algebraic Geometry (Park City, UT, 1993), IAS/Park City Math. Ser. 3, Amer. Math. Soc., Providence, RI, 3–159, 1997.
  • G. Xiao: Fibered algebraic surfaces with low slope, Math. Ann. 276 (1987), 449–466.
  • D.-Q. Zhang: Quotients of K3 surfaces modulo involutions, Japan. J. Math. (N.S.) 24 (1998), 335–366.